News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: TSH level


 neen - Thu Oct 20, 2005 10:17 pm

My mother is hypothyroid and had a goiter removed 30 years ago. One of my sisters is hypothyroid also and on medication. At my physical this year I asked my doctor do test my thyoid levels, and my test came back as 4.90.
He didn't say anything about it, so I assumed it was normal. However, after more research, it looks like it might be a little high.
I'm 44 and have gained 10 pounds in the past couple of years, despite a rigorous exercise program.
Please advise.
 Monique - Sun Oct 23, 2005 2:15 pm

Hello. I'm 25 yrs old, 115 lbs, height 5 -04, hypothyroid. I have had polyuria and polydipsia for the last year. I 'm drinking 1 gal + 1liter of water every day. I take only water as beverage, I don't drink anything else. I have lost 5 lbs in the last month without doing diet. Even at nights after I take that much water, I still feel thirsty. When I don't drink that much water I really feel thirsty the next day. I was on Synthyroid 100 mcg on august. In sept my Dr. Endocrinologyst changed my med to 75mcg for a month, then he changed to half of that 37.5 mcg (I'm on this dose now and it's been 1 month). He said my pituitary and other glands and things in my body are OK (he took osmolality test , TSH, vasopressin). I went to see the urologist in sept or august to know what was wrong with me. He said my kidney was OK, and sent me a sulfa antibiotic because there was pus in my urine and I had itching and discharge and burning while urinating. The tests showed I did not have an UTI but I took the sulfa anyways. He sent something for my bladder which effects I could not stand and I stop taking that. I have not stop taking my thyroid medicine, but I do not know if my thyroid is causing the polydipsia, the polyuria, maybe an infection that could not be seen in lab tests.
Another :?: is that I am not feeling better at all since they have change my synthyroid dosages. I'm still very fatigued, I have muscle pain, dry skin, itchy scalp, dry hair, no energy, and drowsiness during the day. The only thing is that I do not have the headaches I had before. But every 30 min I go to the restroom and I usually wake up once in the middle of the night to urinate. It's a nightmare to live with this! I have no energy to do my activities, and believe me exercise has not help me much.
Besides of all of this I get really depress before, during and after my period and during the rest of the monthe my mood is OK. I am seeing a councelor now.
Do you think I am goig to ever get better? Is there something you think I can do?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here